Georgia, 2013Damaging Wind in Georgia, June 17, 2013
June 17, 2013 · NWS CHS · 1 event in 1 county or zone
Isolated showers and thunderstorms developed over inland areas during peak heating. One thunderstorm became severe as it interacted with an inland moving seabreeze.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed over inland areas during peak heating. One thunderstorm became severe as it interacted with an inland moving seabreeze.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 17, 3:08 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 17, 3:08 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON JUN 17 2013
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC
EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF MID AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPANDING IN
COVERAGE...MOSTLY INLAND...BUT ALSO CLOSER TO THE COAST ALONG THE
SEA BREEZE. EXPECT DECENT COVERAGE OF CONVECTION THROUGH THIS
EVENING DUE TO DEEP MOISTURE...SHORTWAVE ENERGY ALOFT...AND
SEVERAL BOUNDARIES SUCH AS THE SEA BREEZE AND CONVECTIVE OUTFLOWS.
COVERAGE SHOULD WANE TOWARD MIDNIGHT AS INSTABILITY
DIMINISHES...LIKELY TRANSITIONING OVER THE COASTAL WATERS WITH THE
BETTER INSTABILITY. THERE COULD BE A FEW SEVERE STORMS WITH
DAMAGING WINDS AND/OR LARGE HAIL THROUGH EARLY EVENING...MAINLY
WHERE BOUNDARY COLLISIONS OCCUR. IT WILL BE MILD WITH LOWS CLOSE
TO 70 INLAND RANGING TO THE MID 70S ALONG THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...SFC HIGH PRESSURE WILL GRADUALLY BREAK DOWN EARLY AS A SFC
LOW TRACKS OVER THE TENNESSEE VALLEY AND TO THE MID ATLANTIC STATES.
SOUTHWEST FLOW AHEAD OF THE SFC LOW WILL LIKELY CONTRIBUTE TO
INCREASING LOW LVL MOISTURE OVER THE SOUTHEAST WHILE A SERIES OF H5
SHORTWAVES BEGIN TO SWING AROUND THE SOUTHERN PERIPHERY OF A BROAD
MID LVL TROUGH CENTERED NORTHEAST OF THE GREAT LAKES. CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE
AFTERNOON AS TEMPS WARM INTO THE MID/UPPER 80S...ESPECIALLY FOR
INLAND LOCATIONS. GIVEN SFC DEWPTS IN THE LOW 70S...PWATS NEAR 2.0
INCHES...AND WEAK MID/UPPER LVL FLOW...EXPECT PULSE TYPE
THUNDERSTORMS CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY
RAINFALL. SHOWER/THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE
OVERNIGHT PERIOD AS A SFC COLD FRONT APPROACHES FROM THE
WEST/NORTHWEST LATE. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE
LOW/MID 70S.
WEDNESDAY AND THURSDAY...A SFC COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WEDNESDAY MORNING
BEFORE GRADUALLY STALLING OVER OR JUST SOUTH OF THE REGION ON
THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL
FORCING SHOULD FAVOR A PERIOD OF SHOWERS/THUNDERSTORMS EARLY
WEDNESDAY WITH COLD FROPA BEFORE ACTIVITY SHIFTS SOUTH OVER GEORGIA
ZONES ON THURSDAY. SHOWERS/THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
GIVEN THE AMOUNT OF MOISTURE AND WEAK WINDS IN PLACE. GREATEST
COVERAGE OF ACTIVITY WILL LIKELY BE ALONG OR NEAR THE FRONT
WEDNESDAY MORNING...WITH A 40-60 PERCENT CHANCE OF PRECIPITATION. BY
THURSDAY...CHANCES OF PRECIP SHOULD BEGIN TO DECLINE OVER SC ZONES
WHILE THE FRONT STALLS AND WEAKENS SOUTH OF INTERSTATE 16 IN
GEORGIA. HAVE MAINTAINED 30-40 POPS OVER THE REGION THURSDAY WITH
HIGHEST CHANCES FOR SOUTHERN GA ZONES. OVERALL HIGH TEMPS ARE
EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS
WEDNESDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH
CAROLINA ON THURSDAY BEHIND THE FRONT. WEDNESDAY NIGHT LOWS ARE
EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE
REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO
BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED
PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE
FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY
TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH
PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL
DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE
DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE
DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL
TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST
CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH
TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER
80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
GENERALLY VFR. RISK FOR SHOWERS/TSTMS WILL INCREASE THIS AFTERNOON
INTO EARLY EVENING AS DEEP MOISTURE MOVE INTO THE AREA IN
ASSOCIATION WITH UPPER-LEVEL SHORTWAVE ENERGY AND SEVERAL
LOW-LEVEL BOUNDARIES INCLUDING THE SEA BREEZE...DIFFERENTIAL
HEATING AND CONVECTIVE OUTFLOWS. MAINTAINED THE TEMPO GROUP FOR
TSRA AT KCHS AS SHRA ARE ALREADY DEVELOPING IN THE VICINITY.
AMENDMENTS WILL MOST CERTAINLY BE NEEDED THROUGHOUT THE REST OF
THE AFTERNOON...ESPECIALLY AT KSAV...AS MESOSCALE AND SHORT-TERM
RADAR TRENDS BECOME MORE APPARENT. THERE WILL BE AT LEAST A SMALL
RISK FOR SHRA/TSRA THE REST OF THE TAF PERIOD BEYOND THIS
EVENING...ESPECIALLY AT KCHS WHERE DEEPER MOISTURE IS
EXPECTED...BUT CONFIDENCE IS TOO LOW TO MENTION ATTM.
EXTENDED AVIATION...EXTENDED AVIATION...PERIODIC FLIGHT
RESTRICTIONS TUESDAY THROUGH THURSDAY IN ASSOCIATION WITH
SCATTERED TO NUMEROUS SHRA/TSRA...MAINLY DURING AFTERNOON HOURS.
&&
.MARINE...
TONIGHT...WINDS WILL INCREASE SLIGHTLY AHEAD OF AN APPROACHING
COLD FRONT. SPEEDS COULD REACH AS HIGH AS 15-20 KT AT TIMES WITH
SEAS 2-4 FT...HIGHEST E.
TUESDAY THROUGH FRIDAY...WINDS/SEAS WILL LIKELY REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS FOR MUCH OF THE DAY TUESDAY BEFORE
INCREASING TUESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SFC COLD FRONT
APPROACHING THE WATERS FROM THE WEST/NORTHWEST LATE. AS A
RESULT...SOUTH/SOUTHWEST FLOW IS ANTICIPATED TO SURGE TUESDAY NIGHT
WITH 20-25 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND
DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS OVER
THE WATERS WEDNESDAY INTO THURSDAY...WITH WIND SPEEDS DIMINISHING AS
THE FRONT WEAKENS/STALLS. NUMERICAL MODEL SOLUTIONS DIFFER REGARDING
THE PRECISE LOCATION OF THE STALLING FRONT...BUT WILL LEAN TOWARD
PERSISTENCE IN INDICATING A GENERAL EAST/NORTHEAST FLOW FOR THURSDAY
AND FRIDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CONDITIONS THROUGH THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...DPB/RJB
LONG TERM...WMS
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jun 17, 2:56 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT MON JUN 17 2013
AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-
181200-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA TODAY. ONE OR TWO SEVERE
THUNDERSTORMS COULD DEVELOP AND POSE A RISK FOR LOCALIZED DAMAGING
WINDS THIS AFTERNOON...HOWEVER WIDESPREAD SEVERE WEATHER SEEMS
UNLIKELY AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-352-354-374-181200-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
356 PM EDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 1:43 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT MON JUN 17 2013
GAZ088-SCZ040-171915-
ALLENDALE-SCREVEN-
243 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF MILBURY...MOVING NORTHEAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA...MILLHAVEN...BURTONS FERRY LANDING...MILBURY...BARTON...
ALLENDALE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8156 3305 8156 3315 8150 3311 8136
3311 8130 3298 8117 3294 8124 3291 8124
3289 8127 3288 8128 3273 8148 3290 8169
TIME...MOT...LOC 1843Z 227DEG 13KT 3286 8147Special weather statement, Jun 17, 2:46 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT MON JUN 17 2013
SCZ040-172015-
ALLENDALE-
346 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLETT...AVERILL...MARTIN...BALDOCK...APPLETON...SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3311 8136 3311 8126 3312 8124
3305 8118 3293 8150 3297 8151 3296 8151
3301 8149 3302 8150 3301 8151 3303 8151
3305 8154 3304 8156 3308 8160 3308 8161
3310 8162
TIME...MOT...LOC 1947Z 247DEG 17KT 3309 8158Special weather statement, Jun 17, 3:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT MON JUN 17 2013
GAZ100-172100-
BULLOCH-
428 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH COUNTY
THROUGH 500 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DENMARK...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DENMARK...NEVILS...AKINS...BAY...ARCOLA...STILSON...IVANHOE...
OLNEY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3236 8182 3243 8154 3241 8154 3241 8153
3239 8153 3239 8152 3236 8151 3235 8149
3234 8149 3233 8148 3226 8143 3225 8143
3224 8144 3221 8154 3219 8177
TIME...MOT...LOC 2028Z 264DEG 17KT 3226 8166Special weather statement, Jun 17, 3:48 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT MON JUN 17 2013
GAZ101-172115-
EFFINGHAM-
448 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 515 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUSCULUM...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TUSCULUM...GRIFFIN LAKE...GUYTON...SHAWNEE...SPRINGFIELD...
STILLWELL...BERRYVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3244 8154 3244 8153 3246 8153 3256 8130
3255 8130 3256 8129 3255 8129 3255 8128
3254 8128 3252 8125 3230 8115 3229 8145
3233 8146 3233 8149 3242 8154
TIME...MOT...LOC 2048Z 267DEG 17KT 3239 8143Special weather statement, Jun 17, 4:02 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT MON JUN 17 2013
SCZ040-042-043-047-048-172130-
ALLENDALE-BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
502 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES THROUGH 530 PM
EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNYS TO EARLY
BRANCH TO COSBY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PINELAND...MILEY...MOSELLE...GRAYS...EARLY BRANCH...TARBORO...
ISLANDTON...POSSUM CORNER...BARKERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 8107 3311 8126 3312 8124 3312 8119
3306 8112 3303 8108 3310 8094 3307 8090
3309 8088 3313 8090 3313 8088 3284 8049
3244 8114 3255 8130
TIME...MOT...LOC 2102Z 264DEG 14KT 3303 8108 3279 8090
3256 8122Special weather statement, Jun 17, 4:14 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON JUN 17 2013
GAZ101-SCZ047-172145-
EFFINGHAM-INLAND JASPER-
514 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 545 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGFIELD TO
MARLOW...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SPRINGFIELD...MARLOW...STILLWELL...BERRYVILLE...BLANDFORD...RINCON...
EBENEZER...WESTWOOD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3223 8142 3229 8141 3230 8140 3243 8139
3245 8115 3223 8115 3224 8120 3221 8123
3218 8142
TIME...MOT...LOC 2114Z 264DEG 13KT 3237 8131 3224 8137Thunderstorm Wind, Effingham
- When
- June 17, 4:20 PM EST to 4:21 PM EST
- Where
- Effingham County, 1.38 mi N of Rahn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.340, -81.280
The media reported a tree down on Lewis Rahn Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 17, 2013$14 million · 4.5 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 17, 2013$346,000 · 50 kt wind · 18 events
- Flash Flooding and Heavy Rain in Kentucky, June 17 to 18, 2013$578,000 · 4 events
- Hail in South Dakota, June 17, 2013$355,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Michigan, June 17, 2013$38,000 · 2 in hail · 49 events
- Flash Flooding and Damaging Winds in Georgia, June 17, 2013$195,000 · 50 kt wind · 7 events
- Flash Flood in Missouri, June 17, 2013$200,000 · 1 event
- Flash Flooding in West Virginia, June 17 to 18, 2013$105,000 · 2 events
- Flash Flood in Tennessee, June 17, 2013$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 17, 2013$45,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, June 17, 2013$42,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 17, 2013$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461657.